Discussion post 1
Based on the case study, the patient is taking two drugs that are treating two different conditions, and I believe she does not have enough information about their side effects and other interactions that both the physician and the cardiologist were supposed to provide this led to a fall and make the patient afraid of taking the medication.
What considerations/actions should the nurse make regarding the client’s refusal to restart his blood pressure medication?
As nurses, we have different roles in our patients,s and the first action I will have done was to ask the patient questions regarding history, if she takes over-the-counter medications, supplements, smoking, or drinking alcohol, how often does she takes this blood pressure medication, I should teach her about the importance of both metoprolol and hydrochlorothiazide and their side effects which can lead to dizziness, hypotension that leads to a fall, and I will advocate his concerns to the physician.
What considerations/actions would have helped the healthcare team to prevent the client’s fall?
Team members should have coordinated care of this patient through communication. The physician, cardiologist, and nurses were involved to determine a better patient outcome( Pamela Baxter,2022). To ensure safety nurses were to educate them about the side effects of these medications such as dizziness and lightheadedness, unusual tiredness or weakness, and let him know that he should change positions slowly and have periods of rest (Mayo Clinic, 2022). Other things include removing rugs on the floor, ensuring adequate lighting, use of non-slip socks at home, and using assistive devices when needed.
Discussion post 2
2, What considerations/actions would have helped the healthcare team to prevent the client’s fall? Teaching the patient about the affects that are expected with taking medications that affect heart rate and BP. For instance teaching the patient to take their time while getting out of bed or a chair. And if they feel dizzy to go back to a sitting or lying position. Teach Mr. B the importance of being well hydrated while taking the BP medications. Consider the patients diet, OTC meds, and prescription medications that may have and adverse affect while taking the metoprolol and Hydrochlorothiazide. Have the patient disclose all medications taken to his provider so they could catch adverse drug interactions. Given the patients age they could help him recognize contributing factors to fall risks, such as environment, throw rugs, dim lighting, staircases or physical factors feeling weak, dizzy and lightheaded.